Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 27, 2015, 9:23 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 9:23 AM CDT (14:23 UTC)
- Expired
- May 27, 2015, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:30 AM CDT | FLASH FLOOD | Dermott, AR | MAJOR STREET FLOODING REPORTED IN DERMOTT. TWO ADULTS AND THREE CHILDREN WERE RESCUED FROM A VEHICLE ON SOUTH MAIN STREET DUE TO FLOODING. |
| May 27, 9:30 AM CDT | FLASH FLOOD | Dermott, AR | MAJOR STREET FLOODING REPORTED IN DERMOTT. TWO ADULTS AND THREE CHILDREN WERE RESCUED FROM A VEHICLE ON SOUTH MAIN STREET DUE TO FLOODING. ROUGHLY 60 PERCENT OF THE ROADS ARE FLOODED ALONG WITH SEVERAL HOUSES NOW FLOODED IN TOWN. |
| May 27, 12:28 PM CDT | FLASH FLOOD | Dermott, AR | ONE HOUSE HAD 6 TO 8 INCHES OF WATER IN IT. ALL PUBLIC ROADS IN THE CITY WERE FLOODED AND ABOUT HALF OF THEM HAD 6 INCHES TO 2 FEET OF WATER OVER THEM. FLOODING IS STILL ONGOING IN DERMOTT. THE BIG BAYOU LOCATED NEAR THE INTERSECTION OF HIGHWAYS 165 AND 35 IS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
009
WGUS54 KJAN 271423
FFWJAN
ARC003-017-271730-
/O.NEW.KJAN.FF.W.0028.150527T1423Z-150527T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
NORTHWESTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 1230 PM CDT
* AT 922 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE VILLAGE...DERMOTT...PORTLAND...MONTROSE...PARKDALE...SNYDER
AND MCMILLAN CORNER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3339 9164 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3348 9118 3345 9123
3344 9123 3344 9118 3342 9118 3341 9121
3340 9120 3311 9140 3310 9164
$$
CME2 follow-up statements
490
WGUS74 KJAN 271459
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
959 AM CDT WED MAY 27 2015
ARC003-017-271730-
/O.CON.KJAN.FF.W.0028.000000T0000Z-150527T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
959 AM CDT WED MAY 27 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHEASTERN ASHLEY AND NORTHWESTERN CHICOT COUNTIES...
AT 955 AM CDT...LOCAL OFFICIALS REPORTED SIGNIFICANT FLASH FLOODING
IN NORTHERN CHICOT COUNTY NEAR DERMOTT. WATER RESCUES ON AREA ROADS
HAVE BEEN PERFORMED. DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THIS AREA...2 TO 3 INCHES OF RAIN HAVE ALREADY
FALLEN THIS MORNING. ADDITIONAL HEAVY RAINFALL WILL ONLY WORSEN THE
ONGOING FLASH FLOODING.
IN AREAS FARTHER TO THE SOUTH BETEWEEN MONTROSE AND LAKE
VILLAGE...ADDITIONAL THUNDERSTORMS PRODUCING VERY RAIN WERE MOVING
INTO THIS AREA. RADAR INDICATED THAT THESE STORMS WERE PRODUCING
RAINFALL OF UP TO 3 INCHES PER HOUR...AND WILL LIKELY CAUSE FLASH
FLOODING OF ROADS AND LOW LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3339 9164 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3348 9118 3345 9123
3344 9123 3344 9118 3342 9118 3341 9121
3340 9120 3311 9140 3310 9164
$$
AEG125
WGUS74 KJAN 271611
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT WED MAY 27 2015
ARC003-017-271730-
/O.CON.KJAN.FF.W.0028.000000T0000Z-150527T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
1111 AM CDT WED MAY 27 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
NORTHEASTERN ASHLEY AND NORTHWESTERN CHICOT COUNTIES...
AT 1100 AM CDT...DOPPLER RADAR INDICATED SCATTERED SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 4
INCHES OF RAIN HAVE BEEN COMMON ACROSS THE WARNED AREA THIS
MORNING...WITH THE HEAVIEST AMOUNTS IN EXTREME NORTHERN CHICOT
COUNTY IN THE VICINITY OF DERMOTT WHERE 4 TO 5 INCHES OF RAIN HAVE
FALLEN.
SIGNIFICANT FLASH FLOODING HAS BEEN REPORTED IN EXTREME NORTHERN
CHICOT COUNTY NEAR DERMOTT. WATER RESCUES HAVE TAKEN PLACE AND SOME
HOMES HAVE BEEN FLOODED. FLOODING OF ROADS AND LOW LYING AREAS IS
LIKELY OCCURRING THROUGHOUT THE WARNED AREA.
WHILE THE RAIN IS CURRENTLY NOT AS HEAVY AS EARLIER THIS
MORNING...OCCASIONAL HEAVY DOWNPOURS WILL CONTINUE OVER THE NEXT 1
TO 2 HOURS. THIS WILL SLOW THE RECESSION OF FLOOD WATERS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE VILLAGE...DERMOTT...PORTLAND...MONTROSE...PARKDALE...SNYDER AND
MCMILLAN CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3339 9164 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3348 9118 3345 9123
3344 9123 3344 9118 3342 9118 3341 9121
3340 9120 3311 9140 3310 9164
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 27, 8:40 AM CDT, 43 minutes earlier.
Area forecast discussion, May 27, 8:40 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 840 AM CDT WED MAY 27 2015 .UPDATE...QUICK UPDATE TO ADJUST POPS AND WEATHER GRIDS TO MATCH THE CURRENT TRENDS OF THE STORM COMPLEX COMING INTO THE W/SW. ADDITIONAL ADJUSTMENTS WERE MADE TO POPS FOR THE REST OF THE DAY TO SHOW THE EASTWARD PROGRESSION AND LACK OF PRECIP POTENTIAL IN THE W LATER. HOURLY TEMPS WERE ADJUSTED AS WELL TO BETTER MATCH TRENDS. AN UPDATE TO THE HAZARD GRAPHICS WILL BE FORTH COMING AFTER SOME ANALYSIS AND LATEST THINKING IS THE MAIN RISK WILL BE FOR THE E HALF BETWEEN THE MIDDAY AND AFTERNOON HOURS. 12Z JAN RAOB IS QUITE UNSTABLE AND THE E COULD SEE SOME NASTY STORMS. LOOK FOR ANOTHER UPDATE WITH MORE SPECIFICS A BIT LATER IN THE MORNING. /CME/ && .PREV DISCUSSION... /ISSUED 358 AM CDT WED MAY 27 2015/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...LATEST VAPOR AND IR IMAGERY SHOWED THE MAIN UPPER BROAD TROUGH CENTERED OVER THE PLAINS WITH MEAN UPPER RIDGING NOTED ACROSS THE EASTERN SEABOARD. THE SHORTWAVE THAT WILL AFFECT THE REGION WAS MOVING THROUGH CENTRAL TEXAS...WHICH WAS ASSOCIATED WITH AN MCS OVER THAT AREA. A SERIES OF SHORTWAVES WAS ROTATING ACROSS THE BASE OF THE UPPER TROUGH FROM THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY. SURFACE AND UPPER AIR ANALYSIS CONTINUED TO PICK UP DEEP GULF MOISTURE TRANSPORT WITH PWATS AROUND 1.6 TO 1.7 INCHES. MODEL AND 00Z SNDGS WERE CONTINUING TO SHOW SOME IMPRESSIVE FLOW INT THE MID TO UPPER LEVELS FOR LATE MAY ESP WEST OF THE REGION. FOR TODAY...HIRES AND SHORT RANGE MODELS SHOWS THAT THE MCS OVER TEXAS WILL PUSH INTO THE REGION FOR THIS AFTERNOON AND MERGE WITH SOME SEA BREEZE CONVECTION. THIS WILL PROVIDE SOME GOOD CONVECTIVE COVERAGE FOR THE REGION FOR THIS AFTERNOON THROUGH THIS EVENING. MODELS SHOWS GOOD LAPSE RATES OF AROUND 7C WITH DEEP LAYER SHEAR(0-6 KM)OF 25 TO 30 KNOTS AS WELL AS 0-3 KM SHEAR OF 15 TO 25 KNOTS. THE SHORT RANGE MODELS TRIES TO OVERDO THE SBCAPES OF 4-5KFT AND SHOWALTERS INDEX OF -5 TO -6 WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. IT WILL PROBABLY MORE LIKE 2-3KFT AND SHOWALTERS OF -1 TO -3 WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...WHICH IS VERIFIED BY MODEL SNDGS. SO WITH THIS IN MIND SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS THE WHOLE CWA. SO WILL KEEP THE LIMITED RISK GRAPHIC GOING WITH THE PRIMARY RISKS OF DAMAGING WINDS AND QUARTER SIZED HAIL FOR THIS AFTERNOON THROUGH THIS EVENING. AS WE GO INTO THURSDAY AND THURSDAY NIGHT. MODELS SHOWS LESS INSTABILITY AND WEAKER LAPSE RATES FOR MORE OF A DIURNAL MODE FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION. THE SFC RIDGE FROM THE ATLANTIC COAST TO THE CWA WILL HELP TO WARM TEMPS A BIT FOR THURSDAY. /17/ LONG TERM...FRIDAY THROUGH WEDNESDAY...FRIDAY MORNING SURFACE HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL BE RIDGING BACK TO THE SOUTHWEST ACROSS THE GULF COAST STATES. THIS WILL RESULT IN A SOUTHEAST TO SOUTH FLOW AND HELP MAINTAIN A MOIST AIR MASS OVER OUR CWA WITH PWATS AROUND AN INCH AND THREE QUARTERS AND DEW POINTS AROUND 70F THROUGH THE WEEKEND. A MID LEVEL RIDGE WILL INITIALLY EXTEND FROM THE WESTERN GULF NORTHEAST ACROSS THE SOUTHEAST STATES FRIDAY BUT THIS RIDGE WILL WEAKEN AS A SHORTWAVE TROUGH MOVES EAST OVER OUR REGION DURING THE WEEKEND. MODELS HAVE BACKED OFF DEVELOPING A PROGRESSIVE CLOSED LOW TO OUR NORTH SATURDAY AND INSTEAD SUGGEST A WEAK CLOSED LOW DEVELOPING OVER OUR CWA BY MONDAY AND THEN DRIFT THIS LOW TO THE SOUTH THROUGH WEDNESDAY. ISOLATED TO SCATTERED CONVECTION IS EXPECTED FRIDAY WITH A LITTLE GREATER COVERAGE DURING THE WEEKEND AS THE UPPER TROUGH MOVES OVER THE REGION. A WEAK FRONTAL BOUNDARY IS EXPECTED TO DROP INTO THE NORTHERN PORTIONS OF OUR CWA SATURDAY NIGHT INTO SUNDAY MORNING BEFORE STALLING AND DISSIPATING DURING THE DAY SUNDAY. A MOIST AIR MASS WILL REMAIN OVER THE CWA THROUGH WEDNESDAY AND THE WEAK SURFACE LOW WILL HELP DEVELOP AT LEAST ISOLATED DIURNALLY DRIVEN CONVECTION EACH DAY. ABOVE NORMAL MORNING LOWS ARE EXPECTED THROUGH THE LONG TERM BUT AFTERNOON HIGHS SHOULD BE NEAR NORMAL. /22/ AVIATION...PRIOR TO DAWN MVFR AND IFR CEILINGS WAS NOTED ACROSS THE EAST. EXPECT CONVECTION TO INCREASE FROM THE WEST AND SOUTH AS PUSH TOWARD THE AFTERNOON. THIS WILL CAUSE PERIODS OF IFR/MVFR CONDITIONS IN DOWNPOURS AND GUSTY WINDS FOR THIS AFTERNOON AND EVENING. IN THE WAKE OF THE CONVECTION EXPECT ANOTHER ROUND OF IFR/MVFR CEILINGS WITH SOME PATCHY FOG. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 68 85 68 / 78 32 47 20 MERIDIAN 85 67 85 67 / 79 35 48 20 VICKSBURG 87 69 86 69 / 82 34 47 20 HATTIESBURG 86 69 87 69 / 79 35 53 20 NATCHEZ 87 69 85 70 / 87 36 51 20 GREENVILLE 86 69 85 70 / 65 33 42 20 GREENWOOD 85 69 85 69 / 72 32 46 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/JAN
Hazardous weather outlook, May 27, 3:55 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 355 AM CDT WED MAY 27 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>049- 053>055-059>062-280900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-ADAMS-LINCOLN- 355 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT AN WEATHER DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING WHICH WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE IN THE AFTERNOON AND EVENING. 60 MPH WIND GUSTS...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAIN WILL BE THE RISK WITH THE MOST INTENSE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. MSZ045-046-050>052-056>058-063>066-072>074-280900- NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 355 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FOG THREAT...LIMITED TIMING...TODAY AREAS OF DENSE FOG WILL BE POSSIBLE ACROSS PORTIONS OF EAST AND SOUTHEAST MISSISSIPPI. VISIBILITIES WILL BE ONE QUARTER MILE OR LESS BEFORE LIFTING BY 9 AM. IN DENSE FOG AREAS BE SURE TO SLOW DOWN AND USE LOW BEAM HEADLIGHTS. AN WEATHER DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING WHICH WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE IN THE AFTERNOON AND EVENING. 60 MPH WIND GUSTS...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAIN WILL BE THE RISK WITH THE MOST INTENSE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FOG* EXTREME...WIDESPREAD FOG WITH VISIBILITIES NEAR ZERO. SIGNIFICANT...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE LIKELY. ELEVATED...FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. LIMITED...PATCHY FOG WITH VISIBILITIES LESS THAN OR EQUAL TO 1/4 MILE POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 27, 6:16 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 AM CDT WED MAY 27 2015
LAZ007-015-271145-
RICHLAND LA-MOREHOUSE LA-
616 AM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RICHLAND AND SOUTH
CENTRAL MOREHOUSE PARISHES UNTIL 645 AM CDT...
AT 615 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RAYVILLE...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
RICHLAND AND SOUTH CENTRAL MOREHOUSE PARISHES...INCLUDING THE
FOLLOWING LOCATIONS...OAK RIDGE.
LAT...LON 3275 9175 3264 9160 3259 9160 3258 9159
3258 9152 3257 9150 3244 9171 3255 9188
TIME...MOT...LOC 1115Z 218DEG 13KT 3256 9174
17Special weather statement, May 27, 6:28 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 AM CDT WED MAY 27 2015
ARZ075-MSZ034-271215-
CHICOT AR-WASHINGTON MS-
628 AM CDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHICOT AND NORTHWESTERN
WASHINGTON COUNTIES UNTIL 715 AM CDT...
AT 628 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DERMOTT AROUND 645 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3353 9135 3353 9133 3352 9132 3352 9125
3356 9124 3356 9123 3353 9122 3353 9115
3340 9107 3339 9146 3356 9145 3356 9135
TIME...MOT...LOC 1128Z 228DEG 19KT 3345 9150
22Local storm report, May 27, 7:35 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD DERMOTT 33.53N 91.44W
05/27/2015 CHICOT AR PUBLIC
STREET FLOODING WAS REPORTED IN DERMOTT.
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:28 AM CDT | Special Weather Statement | JAN | Chicot | 47 min |
| May 27, 6:53 AM CDT | Flash Flood Warning | JAN | Chicot | 82 min |
| May 27, 12:31 PM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.